Alert archive / New York / Winter Weather Advisories in 2021

Winter Weather Advisory 21, NWS Binghamton, NY

November 25, 20215 counties in New York

NWS Binghamton, NY issued this winter weather advisory at Nov 25, 2021, 10:06 AM EST for 5 counties in New York. It took effect at Nov 26, 2021, 5:00 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 10:06 AM EST (15:06 UTC)
In effect from
Nov 26, 2021, 5:00 AM EST
Expired
Nov 27, 2021, 3:13 AM EST
In force
22 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY

The radar

The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS41 KBGM 251506
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
1006 AM EST Thu Nov 25 2021

NYZ009-037-261515-
/O.NEW.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
1006 AM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 2 to 5 inches. northwest winds gusting as high
  as 35 mph Friday afternoon and evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid
  30s Friday morning, before falling into the upper 20s Friday
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-261515-
/O.NEW.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
1006 AM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 3 to 6 inches. Northwest winds gusting as high
  as 40 mph Friday afternoon and evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid
  30s Friday morning, before falling into the upper 20s Friday
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
7 follow-up statements
048 
WWUS41 KBGM 252001
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
301 PM EST Thu Nov 25 2021

NYZ009-037-262015-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
301 PM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
9 AM EST SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 2 to 5 inches. Northwest winds gusting as high
  as 35 mph Friday afternoon and evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-262015-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
301 PM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
9 AM EST SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow 
  accumulations of 3 to 6 inches. Northwest winds gusting as 
  high as 40 mph Friday afternoon and evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
442 
WWUS41 KBGM 260242
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
942 PM EST Thu Nov 25 2021

NYZ009-037-270245-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
942 PM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
9 AM EST SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow 
  accumulations of 2 to 5 inches. Northwest winds gusting as 
  high as 35 mph Friday afternoon and evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-270245-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
942 PM EST Thu Nov 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
9 AM EST SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow 
  accumulations of 3 to 6 inches. Northwest winds gusting as 
  high as 40 mph Friday afternoon and evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...From 5 AM Friday to 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
NICOSIA
557 
WWUS41 KBGM 260803
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
303 AM EST Fri Nov 26 2021

NYZ009-037-270815-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
303 AM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow 
  accumulations of 2 to 5 inches. Northwest winds gusting as 
  high as 35 mph Friday afternoon and evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-270815-
/O.CON.KBGM.WW.Y.0021.211126T1000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
303 AM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow 
  accumulations of 3 to 6 inches. Northwest winds gusting as 
  high as 40 mph Friday afternoon and evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid 
  30s Friday morning, before falling into the upper 20s Friday 
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
441 
WWUS41 KBGM 261529
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
1029 AM EST Fri Nov 26 2021

NYZ009-037-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
1029 AM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 2 to 5 inches. Northwest winds gusting as high
  as 35 mph this afternoon and evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid
  30s this morning, before falling into the upper 20s by evening,
  then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
1029 AM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Total snow
  accumulations of 3 to 6 inches. Northwest winds gusting as high
  as 40 mph this afternoon and evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures start off in the low to mid
  30s this morning, before falling into the upper 20s by evening,
  then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
201 
WWUS41 KBGM 261935
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
235 PM EST Fri Nov 26 2021

NYZ009-037-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
235 PM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Additional
  snow accumulations of 1 to 3 inches. Locally up to 4 inches
  across far northern Oneida County and the hills south of Utica.
  Northwest winds gusting as high as 35 mph this evening.

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures falling into the upper 20s by
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
235 PM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Additional
  snow accumulations of 2 to 5 inches. Northwest winds gusting as
  high as 40 mph this evening.

* WHERE...Southern Cayuga, Onondaga, Madison and Cortland 
  counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Temperatures falling into the upper 20s by
  evening, then low to mid 20s overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
833 
WWUS41 KBGM 270036
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
736 PM EST Fri Nov 26 2021

NYZ009-037-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Northern Oneida-Southern Oneida-
Including the cities of Boonville, Rome, and Utica
736 PM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Additional
  snow accumulations of up to three inches across Oneida County. 
  Northwest winds gusting as high as 35 mph tonight. 

* WHERE...Northern Oneida and Southern Oneida counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the Saturday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ017-018-036-044-271400-
/O.CON.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Southern Cayuga-Onondaga-Madison-Cortland-
Including the cities of Auburn, Syracuse, Hamilton, Oneida, 
and Cortland
736 PM EST Fri Nov 26 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Lake effect snow and blowing snow expected. Additional
  snow accumulations of 2 to 4 inches. Northwest winds gusting as
  high as 35 mph.

* WHERE...Cortland, Onondaga, Madison and Southern Cayuga 
  counties.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the Saturday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
383 
WWUS41 KBGM 270813
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
313 AM EST Sat Nov 27 2021

NYZ009-017-018-036-037-044-270915-
/O.CAN.KBGM.WW.Y.0021.000000T0000Z-211127T1400Z/
Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida-
Cortland-
Including the cities of Boonville, Auburn, Syracuse, Hamilton, 
Oneida, Rome, Utica, and Cortland
313 AM EST Sat Nov 27 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Lake effect snow showers are coming to an end so the winter
weather advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter weather advisory went out at Nov 25, 6:44 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 25, 6:44 AM EST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
644 AM EST Thu Nov 25 2021

.SYNOPSIS...
Scattered rain showers are possible today, mainly this afternoon
and evening. These rain showers will transitions to snow showers
Friday morning as colder air moves into the region. Lake effect
snow and gusty winds are expected Friday afternoon through early
Saturday afternoon.

&&

.NEAR TERM /THROUGH FRIDAY/...
630 AM Update...

There are some light rain showers moving through the area as
expected. What was uncertain was whether or not it would
overcome the drier air near the surface. It appears that was not
an issue as light rain is reported in Penn Yan and Elmira. Most
areas are above freezing where these showers are passing
overhead, but the is a slight chance that this could freeze on
some road surfaces in some isolated spots where the temps are
just below freezing. Otherwise a rain/snow mix would be expected
in the cooler areas. PoPs were adjusted based on the current
activity and a blend of hi-res models.

Temps and winds were also touched up based on latest obs with
only minor changes made as a result.

300 AM Update...

A weak shortwave will pass through the region this morning.
There is a low chance for light rain showers or even rain/snow
mix for areas mainly west of I-81. Forecast soundings are quite
dry near the surface, so it is possible that little will reach
the ground. No more than a trace of accumulation is expected.
Any precipitation that can reach the ground should diminish by
mid-morning followed by a break through the early afternoon
hours. Highs today will be in the 40s.

Rain showers ahead of a cold front begin to enter the region
from the west later today with the highest chances across CNY.
These showers will continue into the overnight hours. Colder air
will fill in behind the front, but it will not be cold enough
for snow to mix in until early Friday morning. Low temperatures
will be in the 30s with some upper 20s also possible.

By sunrise Friday morning, most will see a rain/snow mix or snow
showers. With colder air quickly filling in, Friday's high temp
will be reached before most wake up. The front will be to our
west, but wraparound moisture from its associated low pressure
system in Quebec will then begin to enter the region. Combine
this with northeast flow, it will end up being a good set up for
lake effect snow Friday afternoon. Strong 850mb flow aloft will
lead to gusty winds later Friday as well. Guidance actually
seemed too low with winds so they were bumped up some using the
NBM 90th percentile. This will lead to blowing snow and
possibly white-out conditions Friday evening/

Total QPF from rainfall through tonight will be 0.1 to 0.3
inches. The highest snowfall totals Friday will be in Onondaga,
Madison, and Oneida Counties. The Syracuse metro is expected to
receive up to three inches through Friday evening. All other
areas should see less than an inch during this same time frame.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
350 AM Update

Widespread lake enhanced snow showers are expected through the night
on Friday and into Saturday. Not much has really changed since
yesterday's afternoon forecast. Forecast soundings still showing
plenty of moisture, but the bulk of Omega is still mostly below the
DGZ. For now, this is the main reason we have kept snow
accumulations somewhat modest, with still about 3 to 6 inches in the
favored areas around Syracuse, and south into the higher elevations
of the northern Susquehanna & Finger Lakes regions. A winter weather
advisory will likely be needed, however, being that the bulk of the
snow will not occur until later in the day on Friday, there is still
some time to sort things out a little better, so will continue to
cover the potential in the HWO.

A brief and weak ridge will start to build in from the SW through
the day Saturday. Mid level dry advects in with the ridge and this
will allow the lake effect snow showers to taper off to flurries by
early Saturday afternoon. Temperatures will remain cold, with highs
only in the low to mid 30s and possibly only 20s in a few of the
colder spots across Northern Oneida County.

A fast moving clipper system will approach from the west late
Saturday night and into Sunday. Light to moderate snow will
overspread weather NY close to daybreak Sunday morning.  This system
will be a fast mover, but could bring a widespread 2 to 3 inches of
snow to most of the area by Sunday night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
405 AM Update

The 0Z suite of model guidance has come into a little better
agreement from the 12Z guidance yesterday. After the clipper
system exits on Monday morning, the weather will turn mostly
quiet through the middle of next week. Not completely giving up
on the potential for a coastal low to develop Monday, however
the GFS/Euro and the bulk of ensembles have this system
developing well too far to the east to have any impact in our
area at this time. Although a coastal system is looking less
likely, there will be another opportunity for a period of lake
effect snow to develop behind the exiting clipper system on
Monday and persist into Tuesday, before ridging takes over
midweek.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...

Some showers are moving through the region, currently over ELM
and soon to be over ITH. A tempo group was added at ELM, ITH,
and SYR for light rain with no restrictions expected. A tempo
might be needed at BGM and RME if these showers last longer than
expected. Ahead of an approaching cold front, ceilings will
begin to drop and rain showers will also be possible this
afternoon. Conditions will continue to deteriorate as this front
moves through. At all terminals, ceilings are expected to drop
below 1000 ft AGL after 00z and due to the precipitation,
visibilities are also expected to drop to 2-3SM. Near the end of
the period, restrictions will begin to improve as the front
should be through the region. With colder air moving in behind
the front, a rain/snow mix will be possible, especially at the
NY terminals.

Winds will be light throughout most of the period. Winds become
gusty at the end of this TAF period, mainly at ELM, ITH, and
SYR.

Outlook...

Friday afternoon...A passing low pressure system will cause
some restrictions with rain changing to snow. Visibility will
deteriorate through the day due to the presence of snow.

Friday night through Saturday...Potential lake effect snow
showers with restrictions, especially NY terminals otherwise
VFR.

Saturday night...Conditions improve to VFR all areas as lake
effect snow ends.

Sunday and Monday...Another system developing to our southwest
and shifting offshore will bring a risk of rain and snow with
associated restrictions, most likely later Sunday and Sunday
night.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BTL
NEAR TERM...BTL
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...BTL
Hazardous weather outlook, Nov 25, 3:46 AM EST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
346 AM EST Thu Nov 25 2021

NYZ015-022>024-055>057-062-PAZ038>040-043-044-047-048-072-260900-
Yates-Steuben-Schuyler-Chemung-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
346 AM EST Thu Nov 25 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-016>018-025-036-037-044>046-260900-
Northern Oneida-Seneca-Southern Cayuga-Onondaga-Tompkins-Madison-
Southern Oneida-Cortland-Chenango-Otsego-
346 AM EST Thu Nov 25 2021

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A strong cold front will move through the area early Friday morning,
with rain showers changing over to snow showers. This will
transition to lake effect snow showers and persist through early
Saturday afternoon. Northwest winds could gust up to 35 mph at
times, leading to areas of blowing snow. Several inches of snow are
possible in the favored lake effect locations. If you are planning to
travel in this timeframe, be sure to monitor the latest weather
forecasts and be prepared for possible winter travel conditions.
Winter weather advisories may be needed for some locations if
confidence continues to increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Weather Advisories in New York, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.